Tornadoes · United States · Florida · 2014

EF0 tornado, Boyette, Florida, May 30, 2014

This EF0 tornado ran 0.5 miles across Hillsborough County on May 30, 2014, touching down at 4:45 PM EDT and reaching 50 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 30, 2014
Touchdown
4:45 PM EDT (20:45 UTC)
Lifted
4:47 PM EDT (20:47 UTC)
On the ground
2 minutes
Path length
0.5 miles (0.7 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Hillsborough County
Touchdown point
27.817, -82.266
Lift-off point
27.824, -82.267
Record number
1405301445-01

The damage survey

11 damage points were recorded along this path by NWS TBW, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Scattered showers and thunderstorms developed during the afternoon, with one storm producing a brief lived EF0 tornado. The tornado damaged 10-12 houses before dissipating.

A tornado briefly touched down in the Colonial Hills neighborhood of Riverview, damaging 10 to 12 houses, mostly with roof and window damage. Several homes had 10 to 20% of the asphalt shingles stripped off, and one home was missing a section of plywood roofing as well. An anchored outbuilding was completely destroyed and thrown into a home, significantly damaging the concrete block walls of the home. Several boats were flipped and thrown off of trailers and/or moved 10-15 yards, and one was lifted to a nearly 90 degree angle up into a tree. Additionally, fences and pool enclosures were completely destroyed, and several large trees were uprooted or sustained damage to large limbs.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the tornado touched down at May 30, 3:04 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 30, 3:04 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
304 PM EDT FRI MAY 30 2014

.SHORT TERM (TONIGHT AND SATURDAY)...NUMEROUS AFTERNOON SHOWERS
AND STORMS WILL BE WINDING DOWN AFTER SUNSET...BUT THERE WILL
CONTINUE TO BE SOME RISK FOR A STRONG/DAMAGING WIND GUST AND SMALL
HAIL IN THE STRONGEST STORMS UNTIL AFTER 7 OR 8 PM.

ON SATURDAY...WE DO SEE SOME MID-LEVEL WARMING TAKING PLACE...BUT
THE AIRMASS WILL REMAIN MOIST. SYNOPTICALLY...EASTERLY FLOW WILL
BE STRENGTHENING AS PRESSURES RISE TO THE NORTH AND FALL TO THE
SOUTH. WE SHOULD STILL END UP WITH A FAIRLY TYPICAL SEA BREEZE
ALONG THE COAST...BUT SHOWERS AND THUNDERSTORMS DEVELOPING ALONG
AND EAST OF THE BOUNDARY SATURDAY AFTERNOON WILL LIKELY COME BACK
TOWARD THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING. THE
SEVERE THREAT WILL BE LOWER THAN TODAY...BUT THE STRONGEST STORMS
COULD CONTAIN GUSTY WINDS AND SMALL HAIL.

.MID TERM (SATURDAY NIGHT AND SUNDAY)...SHOWERS AND STORMS WILL
COME TO AN END LATE SATURDAY NIGHT. FOR SUNDAY...EASTERLY FLOW
LOOKS TO BE A BIT STRONGER...WHICH WOULD KEEP THE WEST COAST SEA
BREEZE CLOSER TO THE COAST AND KEEP THE BEST RAIN CHANCES FOCUSED
HERE AS WELL.

.LONG TERM (SUNDAY NIGHT-THURSDAY)...
UPPER-LEVEL HIGH PRESSURE REMAINS OVER THE REGION TO START THE
NEXT WORK WEEK WITH SURFACE HIGH PRESSURE OVER THE NORTHEAST
SINKING SOUTHWARD. EAST WINDS WILL BE IN PLACE ON MONDAY AND
ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE DAY. FOR
THE MIDDLE PART OF THE WEEK...SOME DRIER AIR TRIES TO WORK INTO
THE REGION FROM THE NORTHEAST AS THE UPPER RIDGE BUILDS...WHILE
MODELS ARE HINTING AT DEEPER MOISTURE IN THE SOUTHEASTERN GULF OF
MEXICO WORKING ITS WAY NORTHEASTWARD TOWARD THE AREA. DESPITE THE
POTENTIAL DRIER AIR...WILL KEEP RAIN CHANCES IN THE FORECAST
TUESDAY AND WEDNESDAY...THOUGH LOWER TO THE NORTH...AND KEEP AN
EYE ON SUBSEQUENT MODEL RUNS. MORE RAIN COULD BE ON THE WAY FOR
THE END OF NEXT WEEK AS THE 30/00Z RUNS OF BOTH THE GFS AND THE
ECMWF SHOW A LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTH/CENTRAL
GULF OF MEXICO.

&&

.AVIATION...
STILL EXPECTING MAINLY VFR CONDITIONS BUT CONFIDENCE HIGH ENOUGH
TO INCLUDE TEMPO GROUPS OF MVFR CONDITIONS FOR PGD...FMY AND RSW.

&&

.MARINE...
HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA
INTO THE GULF WATERS. WINDS WILL REMAIN A PREDOMINANT SOUTHEAST
WIND FLOW OFF SHORE AND A SOUTH SOUTHWEST WIND FLOW ALONG THE
COAST WHERE THE SEA BREEZE HAS SET UP. WINDS ARE EXPECTED TO
REMAIN IN THE 8 TO 12 KNOT RANGE WITH SEAS LESS THAN 2 FEET
THROUGHOUT THE WEEKEND. THE MAIN MARINE CONCERN WILL BE SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING INLAND AND MOVING
WESTWARD OVER THE COASTAL WATERS. THESE STORMS HAVE THE POTENTIAL
TO PRODUCE GUSTY WINDS IN EXCESS OF 35 KNOTS...CHOPPY SEAS AND
DEADLY LIGHTNING.

THESE CONDITIONS WILL REMAIN UNCHANGED THROUGH LATE MONDAY INTO
EARLY TUESDAY WHEN STRONG HIGH PRESSURE OVER THE CAROLINAS
PRODUCES A SURGE IN THE EASTERLY WIND FLOW TO NEAR SMALL CRAFT
EXERCISE CAUTION LEVEL. SEAS WILL BUILD TO 3 TO 4 FEET IN RESPONSE
TO THE SURGE IN WINDS.

&&

.FIRE WEATHER...WARM AND HUMID AIR WILL REMAIN IN PLACE FOR THE
NEXT SEVERAL DAYS. LIGHT WINDS WILL PERSIST THROUGH SATURDAY
FOLLOWED BY INCREASING EASTERLY FLOW NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  90  74  90 /  50  60  30  60
FMY  71  91  72  91 /  50  60  20  60
GIF  72  92  72  89 /  30  60  20  50
SRQ  72  90  72  89 /  50  60  30  60
BKV  68  90  69  90 /  50  60  20  60
SPG  76  89  75  89 /  50  60  30  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...JILLSON
PREVIOUS MID/LONG TERM...CARLISLE
MARINE...WYNN/JILLSON
Hazardous weather outlook, May 30, 4:31 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EDT FRI MAY 30 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-310845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
431 AM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND THROUGH MID NEXT WEEK. THE
GREATEST COVERAGE WILL BE THIS WEEKEND...WITH SLIGHTLY LESS CHANCE
FOR THE NATURE COAST EARLY NEXT WEEK. THUNDERSTORMS THAT DO FORM WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, May 30, 3:46 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
346 PM EDT FRI MAY 30 2014

FLZ043-052-302030-
POLK-SUMTER-
346 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL POLK AND
SOUTHEASTERN SUMTER COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR DAVENPORT...OR NEAR HAINES
CITY...MOVING NORTH AT 5 MPH...WILL AFFECT HAINES CITY...UNTIL 430
PM EDT.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 41 AND 58.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2810 8151 2802 8182 2833 8196 2834 8165
      2827 8164 2827 8156 2824 8154 2821 8152
      2815 8151
TIME...MOT...LOC 1946Z 179DEG 3KT 2819 8162
Special weather statement, May 30, 4:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EDT FRI MAY 30 2014

FLZ162-262-265-302100-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-
413 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE AND
NORTHEASTERN LEE COUNTIES...

AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 13 MILES SOUTHEAST OF BABCOCK
RANCH...OR 11 MILES WEST OF LA BELLE...NEARLY STATIONARY...WILL
AFFECT RURAL NORTHEASTERN LEE COUNTY AND RURAL SOUTHEASTERN
CHARLOTTE COUNTY...UNTIL 500 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2695 8199 2698 8156 2673 8157 2676 8187
TIME...MOT...LOC 2013Z 186DEG 1KT 2681 8162
Local storm report, May 30, 4:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
416 PM EDT FRI MAY 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     3 SW EAGLE LAKE         27.95N 81.79W
05/30/2014  M48 MPH          POLK               FL   MESONET

            MESONET STATION 3 SW EAGLE LAKE /AP837/

&&

NWS TAMPA BAY RUSKIN FL
IRIS SYSTEM
Special weather statement, May 30, 4:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
430 PM EDT FRI MAY 30 2014

FLZ162-262-265-302045-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-
430 PM EDT FRI MAY 30 2014

...FUNNEL CLOUDS ARE POSSIBLE IN NORTHEASTERN LEE AND SOUTHEASTERN
CHARLOTTE COUNTIES...

AT 429 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD 10 MILES NORTHEAST
OF REGIONAL SOUTHWEST AIRPORT. MOVEMENT UNKNOWN.

AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL
CLOUD...13 MILES NORTHEAST OF FORT MYERS...MOVING NORTH AT 5 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 138 AND 143.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE
POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED
FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2691 8195 2695 8157 2663 8157 2662 8188
TIME...MOT...LOC 2029Z 201DEG 3KT 2677 8172
Special weather statement, May 30, 4:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT FRI MAY 30 2014

FLZ160-255-260-302115-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-
432 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE AND NORTHEASTERN
SARASOTA COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 11 MILES SOUTHEAST OF HIDDEN RIVER...OR
10 MILES NORTHEAST OF NORTH PORT...MOVING NORTH AT 5 MPH...WILL
AFFECT RURAL EASTERN SARASOTA COUNTY AND RURAL SOUTHEASTERN MANATEE
COUNTY...UNTIL 515 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 182.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2764 8241 2764 8207 2707 8207 2710 8234
TIME...MOT...LOC 2032Z 201DEG 3KT 2719 8213
Special weather statement, May 30, 4:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
439 PM EDT FRI MAY 30 2014

FLZ139-239-302130-
INLAND LEVY-COASTAL LEVY-
439 PM EDT FRI MAY 30 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LEVY COUNTY...

AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR CHIEFLAND...MOVING NORTHWEST AT 5 MPH...
WILL AFFECT CHIEFLAND AND MANATEE SPRINGS STATE PARK...UNTIL 530 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2959 8283 2954 8271 2934 8292 2944 8302
      2947 8299 2951 8299 2952 8298 2954 8299
      2956 8295 2958 8295 2959 8294
TIME...MOT...LOC 2038Z 141DEG 3KT 2949 8291

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Tampa Bay, FL (KTBW), 12:00Z

8.8 hours before the tornado, 19 km from the path. May 30, 2014.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 759 joules per kilogram, CIN -33, lifted condensation level 774 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -13 square meters per square second, 0 to 6 km bulk shear 7 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-33 J/kg
Surface CAPE
540 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
7 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Tampa/Knight (TPF), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tampa radar (KTBW), 19 km away, was scanning. The volume nearest the touchdown began at 20:45 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2014 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are

The other tornadoes of May 30, 2014

3 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 304:38 PM EDTEF0Hendry, FL0.310
May 305:30 PM CDTEF0Hand, SD3.650
May 305:44 PM CDTEF0Hyde, SD1.850

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.